Maryland, 2001

Hail in Maryland, April 9, 2001

April 9, 2001 · NWS PBZ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 9, 3:15 PM EST, 3 hours 32 minutes earlier.

Area forecast discussion, Apr 9, 3:15 PM EST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
415 PM EDT MON APR 9 2001

IN SHORT-TERM...MENTION OF STRONG WORDING PER CURRENT THUNDERSTORMS
MOVING THROUGH OHIO HEADWATERS.

FOR THE BIG PICTURE...SOUTHERN JET CONTINUES TO HAVE MOST OF THE
ENERGY...HOWEVER JET BECOMES MORE WESTERLY NEAR THE END OF THE WEEK.
SO MILD TEMPERATURES WILL CONTINUE INTO THURSDAY WITH OCCASIONAL
OPPORTUNITIES FOR PRECIPITATION. BOTH CURRENT AND PREVIOUS ETA AND
AVN CONCUR ON TIMING OF FRONTAL PASSAGES. GUIDANCE TEMPERATURES
OKAY. ...GIORDANO

PIT   53  66  52  66 /  40  70  90  60
HLG   53  66  52  66 /  40  70  90  60
MGW   51  66  52  68 /  50  70  90  60
ZZV   53  67  52  68 /  50  70  90  60
PHD   53  67  52  68 /  50  70  90  60
FKL   41  61  48  61 /  30  70  90  60
DUJ   41  61  48  61 /  30  70  90  60
LBE   53  66  52  66 /  40  70  90  60
BTP   53  66  52  66 /  40  70  90  60
IDI   53  66  52  66 /  40  70  90  60
ODM   53  66  50  67 /  40  70  90  60

.PBZ...
MD...NONE.
OH...SEVERE THUNDERSTORM WATCH UNTIL 500 PM EDT MONDAY FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.

FLASH FLOOD WATCH UNTIL 800 PM EDT MONDAY FOR ZONE OHZ041.

PA...SEVERE THUNDERSTORM WATCH UNTIL 500 PM EDT MONDAY FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.

FLASH FLOOD WATCH UNTIL 800 PM EDT MONDAY FOR ZONES PAZ007>008...
PAZ013>015.

WV...SEVERE THUNDERSTORM WATCH UNTIL 500 PM EDT MONDAY FOR ZONES
WVZ001>004.

In the hours before

Local storm report, Apr 9, 3:58 PM EST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
458 PM EDT MON APR 09 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    HARLANSBURG               PA   1 INCH HAIL
04/09/01   LAWRENCE

0312 PM    SLIPPERY ROCK             PA   1.75 INCH HAIL
04/09/01   BUTLER

0322 PM    WEST SUNBURY              PA   1.75 INCH HAIL
04/09/01   BUTLER

0333 PM    CHICORA                   PA   1 INCH HAIL
04/09/01   BUTLER

0355 PM    NEW CASTLE                PA   .75 INCH HAIL
04/09/01   LAWRENCE

0427 PM    5 S CARROLLTON            OH   1 INCH HAIL
04/09/01   CARROLL

0436 PM    MALVERN                   OH   1 INCH HAIL
04/09/01   CARROLL

NNNN
Local storm report, Apr 9, 4:44 PM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
544 PM EDT MON APR 09 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0250 PM    HARBOR BRIDGE             PA   WIND DAMAGE
04/09/01   LAWRENCE                       TREES DOWN

0300 PM    HARLANSBURG               PA   1 INCH HAIL
04/09/01   LAWRENCE

0312 PM    SLIPPERY ROCK             PA   1.75 INCH HAIL
04/09/01   BUTLER

0322 PM    WEST SUNBURY              PA   1.75 INCH HAIL
04/09/01   BUTLER

0333 PM    CHICORA                   PA   1 INCH HAIL
04/09/01   BUTLER

0355 PM    NEW CASTLE                PA   .75 INCH HAIL
04/09/01   LAWRENCE

0358 PM    BESSEMER                  PA   1 INCH HAIL
04/09/01   LAWRENCE

0400 PM    NEW PHILADELPHIA          OH   .75 INCH HAIL
04/09/01   TUSCARAWAS

0402 PM    BEAVER                    PA   .88 INCH HAIL
04/09/01   BEAVER

0415 PM    SALINEVILLE               OH   1 INCH HAIL
04/09/01   COLUMBIANA

0420 PM    PROSPECT                  PA   WIND DAMAGE
04/09/01   BUTLER                         TREES DOWN

0424 PM    WELLSVILLE                OH   .75 INCH HAIL
04/09/01   COLUMBIANA

0427 PM    5 S CARROLLTON            OH   1 INCH HAIL
04/09/01   CARROLL

0430 PM    NEW CUMBERLAND            WV   .75 INCH HAIL
04/09/01   HANCOCK

0435 PM    3 E MOSCOW                WV   WIND DAMAGE
04/09/01   HANCOCK                        TREES DOWN

0436 PM    MALVERN                   OH   1 INCH HAIL
04/09/01   CARROLL

0444 PM    SARVER                    PA   78 MPH TSTM GUST
04/09/01   BUTLER                         ROOF DAMAGE AND BROKEN
                                          WINDOWS

0450 PM    SARVER                    PA   .75 INCH HAIL
04/09/01   BUTLER

0501 PM    BALTIC                    .OH   .75 INCH HAIL
04/09/01   TUSCARAWAS

NNNN
Special weather statement, Apr 9, 4:58 PM EST, 1 hour 49 minutes before
OHZ039-040-048>050-057>059-068-069-PAZ014>016-020>023-029>032-
WVZ001>004-012-021-022-100200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
558 PM EDT MON APR 9 2001

SEVERE THUNDERSTORM WATCH 107 HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

IN PENNSYLVANIA...

  FOREST          LAWRENCE        MERCER          VENANGO

IN OHIO...

  COLUMBIANA

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR THE FOLLOWING COUNTIES...

IN PENNSYLVANIA...

  ALLEGHENY       ARMSTRONG       BEAVER          BUTLER
  CLARION         FAYETTE         GREENE          INDIANA
  JEFFERSON       WASHINGTON      WESTMORELAND

IN OHIO...

  BELMONT         CARROLL         COSHOCTON       GUERNSEY
  HARRISON        JEFFERSON       MONROE          MUSKINGUM
  NOBLE           TUSCARAWAS

IN WEST VIRGINIA...

  BROOKE          HANCOCK         MARION          MARSHALL
  MONONGALIA      OHIO            WETZEL
Special weather statement, Apr 9, 6:01 PM EST, 46 minutes before
MDZ001-WVZ021>023-041-100400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
701 PM EDT MON APR 9 2001

...SEVERE THUNDERSTORM WATCH NUMBER 109 IN EFFECT
   UNTIL MIDNIGHT TUESDAY MORNING...

IN MARYLAND THIS WATCH INCLUDES 1 COUNTY...
  GARRETT

IN WEST VIRGINIA THIS WATCH INCLUDES 4 COUNTIES...
  MARION          MONONGALIA      PRESTON         TUCKER
Special weather statement, Apr 9, 6:09 PM EST, 38 minutes before
OHZ058-059-068-069-PAZ021-023-029>032-WVZ003-004-012-021-022-100200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
709 PM EDT MON APR 9 2001

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

IN PENNSYLVANIA...

  ARMSTRONG       BEAVER          BUTLER          CLARION
  JEFFERSON

IN OHIO...

  CARROLL         COSHOCTON       HARRISON        JEFFERSON
  MUSKINGUM       TUSCARAWAS

IN WEST VIRGINIA...

  BROOKE          HANCOCK

BUT THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM
MONDAY EVENING FOR THE FOLLOWING COUNTIES...

IN PENNSYLVANIA...

  ALLEGHENY       FAYETTE         GREENE          INDIANA
  WASHINGTON      WESTMORELAND

IN OHIO...

  BELMONT         GUERNSEY        MONROE          NOBLE

IN WEST VIRGINIA...

  MARION          MARSHALL        MONONGALIA      OHIO
  WETZEL
Local storm report, Apr 9, 6:45 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
745 PM EDT MON APR 09 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0250 PM    HARBOR BRIDGE             PA   WIND DAMAGE
04/09/01   LAWRENCE                       TREES DOWN

0300 PM    HARLANSBURG               PA   1 INCH HAIL
04/09/01   LAWRENCE

0312 PM    SLIPPERY ROCK             PA   1.75 INCH HAIL
04/09/01   BUTLER

0322 PM    WEST SUNBURY              PA   1.75 INCH HAIL
04/09/01   BUTLER

0333 PM    CHICORA                   PA   1 INCH HAIL
04/09/01   BUTLER

0355 PM    NEW CASTLE                PA   .75 INCH HAIL
04/09/01   LAWRENCE

0358 PM    BESSEMER                  PA   1 INCH HAIL
04/09/01   LAWRENCE

0400 PM    NEW PHILADELPHIA          OH   .75 INCH HAIL
04/09/01   TUSCARAWAS

0402 PM    BEAVER                    PA   .88 INCH HAIL
04/09/01   BEAVER

0410 PM    MERCER                    PA   .75 INCH HAIL
04/09/01   MERCER

0413 PM    ZELIENOPLE                PA   .75 INCH HAIL
04/09/01   BUTLER

0415 PM    3 N KITTANNING            PA   WIND DAMAGE
04/09/01   ARMSTRONG                      TREE DOWN

0415 PM    SALINEVILLE               OH   1 INCH HAIL
04/09/01   COLUMBIANA

0415 PM    3 N KITTANNING            PA   WIND DAMAGE
04/09/01   ARMSTRONG                      TREE DOWN

0420 PM    PROSPECT                  PA   WIND DAMAGE
04/09/01   BUTLER                         TREES DOWN

0424 PM    WELLSVILLE                OH   .75 INCH HAIL
04/09/01   COLUMBIANA

0425 PM    6 E NEW CASTLE            PA   1 INCH HAIL
04/09/01   LAWRENCE

0427 PM    5 S CARROLLTON            OH   1 INCH HAIL
04/09/01   CARROLL

0430 PM    NEW CUMBERLAND            WV   .75 INCH HAIL
04/09/01   HANCOCK

0432 PM    VALENCIA                  PA   1 INCH HAIL
04/09/01   BUTLER

0435 PM    3 E MOSCOW                WV   WIND DAMAGE
04/09/01   HANCOCK                        TREES DOWN

0436 PM    MALVERN                   OH   1 INCH HAIL
04/09/01   CARROLL

0443 PM    EAST SPRINGFIELD          OH   .88 INCH HAIL
04/09/01   JEFFERSON

0444 PM    SARVER                    PA   78 MPH TSTM GUST
04/09/01   BUTLER                         ROOF DAMAGE

0450 PM    SARVER                    PA   .75 INCH HAIL
04/09/01   BUTLER

0451 PM    SARVER                    PA   1.5 INCH HAIL
04/09/01   BUTLER

0455 PM    BAGDAD                    PA   2 INCH HAIL
04/09/01   WESTMORELAND

0501 PM    BALTIC                    OH   .75 INCH HAIL
04/09/01   TUSCARAWAS

0505 PM    WEIRTON                   WV   .75 INCH HAIL
04/09/01   BROOKE

0515 PM    4 N CANONSBURG            PA   .75 INCH HAIL
04/09/01   WASHINGTON

0530 PM    MUNHALL                   PA   WIND DAMAGE
04/09/01   ALLEGHENY                      TREE DOWN

0546 PM    GRAYSVILLE                PA   .75 INCH HAIL
04/09/01   GREENE

0554 PM    MONONGAHELA               PA   .75 INCH HAIL
04/09/01   WASHINGTON

0600 PM    UNIONTOWN                 PA   1 INCH HAIL
04/09/01   FAYETTE

0607 PM    SCOTTDALE                 PA   .75 INCH HAIL
04/09/01   WESTMORELAND

0617 PM    CAMBRIDGE                 OH   .88 INCH HAIL
04/09/01   GUERNSEY

0632 PM    BYESVILLE                 OH   1 INCH HAIL
04/09/01   GUERNSEY

0635 PM    BUFFALO                   OH   1 INCH HAIL
04/09/01   GUERNSEY

0635 PM    ST CLAIRSVILLE            OH   1 INCH HAIL
04/09/01   BELMONT

0648 PM    MARTINS FERRY             OH   .75 INCH HAIL
04/09/01   BELMONT

0658 PM    WHEELING                  WV   1.5 INCH HAIL
04/09/01   MARSHALL

NNNN

The radar

The Pittsburgh radar (KPBZ), 142 km away, was scanning. The volume nearest the first event began at 23:45 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Garrett

When
April 9, 6:47 PM EST
Where
Garrett County, Oakland
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.417, -79.417

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2001Every state in 2001This day in weather historyWarnings in Maryland, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240202.